Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 17, 2010, 10:23 AM EST for Newton County, Rockdale County, Georgia. It took effect at Jan 17, 2010, 5:21 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2010, 10:23 AM EST (15:23 UTC)
- In effect from
- Jan 17, 2010, 5:21 PM EST
- Expired
- Jan 18, 2010, 1:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 9.46 ft at Jan 17, 2010, 8:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
946 WGUS42 KFFC 171523 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 AM EST SUN JAN 17 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC217-247-180523- /O.NEW.KFFC.FL.W.0002.100117T2221Z-100118T1800Z/ /MYRG1.1.ER.100117T2221Z.100118T0600Z.100118T1200Z.UU/ 1023 AM EST SUN JAN 17 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM THIS AFTERNOON UNTIL MONDAY AFTERNOON. * AT 9 AM SUNDAY THE STAGE WAS 8.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.4 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$ GAC021-153-169-207-289-180522- /O.NEW.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/ /MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/ 1023 AM EST SUN JAN 17 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR MACON * FROM LATE TONIGHT UNTIL LATE WEDNESDAY NIGHT. * AT 10 AM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT...AND CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY NIGHT. * AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. $$
2 follow-up statements
877 WGUS82 KFFC 180058 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EST SUN JAN 17 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-181458- /O.CON.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/ /MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * FROM JUST AFTER MIDNIGHT TONIGHT UNTIL LATE WEDNESDAY NIGHT. * AT 7 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SHORTLY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE ON WEDNESDAY JUST BEFORE MIDNIGHT. * AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAR 16 2001. $$ GAC059-133-219-181457- /O.CON.KFFC.FL.W.0001.000000T0000Z-100120T0925Z/ /PNFG1.1.ER.100117T1424Z.100118T1200Z.100120T0325Z.NO/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL LATE TUESDAY AFTERNOON. * AT 7 PM SUNDAY THE STAGE WAS 12.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY 7 AM MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME TUESDAY AFTERNOON. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC217-247-180128- /O.CAN.KFFC.FL.W.0002.000000T0000Z-100118T1800Z/ /MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * UNTIL FURTHER NOTICE. * AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET...AND SLOWLY RISING. * FORECAST TO RISE TO NEAR 10.7 FEET BY 3 AM TONIGHT...THEN BEGIN FALLING. * FLOOD STAGE IS 11 FEET. * THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD STAGE. AT 11 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
166 WGUS82 KFFC 180106 CCA FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EST SUN JAN 17 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-181458- /O.COR.KFFC.FL.W.0003.100118T0640Z-100121T0925Z/ /MACG1.1.ER.100118T0640Z.100120T0000Z.100121T0325Z.NO/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * FROM JUST AFTER MIDNIGHT TONIGHT UNTIL LATE WEDNESDAY NIGHT. * AT 7 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SHORTLY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE ON WEDNESDAY JUST BEFORE MIDNIGHT. * AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAR 16 2001. $$ GAC059-133-219-181457- /O.CON.KFFC.FL.W.0001.000000T0000Z-100120T0925Z/ /PNFG1.1.ER.100117T1424Z.100118T1200Z.100120T0325Z.NO/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL LATE TUESDAY AFTERNOON. * AT 7 PM SUNDAY THE STAGE WAS 12.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY 7 AM MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME TUESDAY AFTERNOON. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$ GAC217-247-180128- /O.COR.KFFC.FL.W.0002.000000T0000Z-100118T1800Z/ /MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 758 PM EST SUN JAN 17 2010 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * UNTIL FURTHER NOTICE. * AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET...AND SLOWLY RISING. * FORECAST TO RISE TO NEAR 10.7 FEET BY 3 AM TONIGHT...THEN BEGIN FALLING. * FLOOD STAGE IS 11 FEET. * THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD STAGE. AT 11 FEET... FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 4:48 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 17, 4:48 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EST SUN JAN 17 2010 .SHORT TERM /TODAY THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT THROUGH THE SHORT TERM. DRY SLOT WORKING ITS WAY INTO THE CWA AND THIS IS PICKED UP WELL BY THE GFS/NAM. H7 LOW MOVES ACROSS NORTH GA AND THIS KEEPS THE RISK OF RAIN OVER THE NORTHERN HALF OF THE CWA THROUGHOUT THE DAY...DIMINISHING THIS AFTERNOON. AFTER TODAY...A WEST TO SOUTHWEST FLOW ALOFT WILL KEEP US NEAR NORMAL ON TEMPS WITH DRY CONDITIONS THROUGH MONDAY NIGHT. THE NEXT SYSTEM BEGINS DEVELOPING OVER THE SOUTHERN PLAINS AND PULLS MOISTURE INTO THE SOUTHEAST EARLY THIS COMING WEEK. THE GFS IS MORE AGGRESSIVE IN BRINGING MOISTURE INTO NORTHWEST GA TUESDAY AFTERNOON WHILE THE NAM KEEPS US DRY. SEEING THAT THE SYSTEM IS OVER TEXAS FEEL THE GFS IS TOO AGGRESSIVE AND WILL KEEP A DRY FORECAST ON TUESDAY. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GFS/ECMWF IN GENERAL AGREEMENT WITH THE LONG TERM. WE REMAIN IN A WEST TO SOUTHWEST FLOW THRU MID WEEK AS ANOTHER H5 LOW MOVES OUT OF THE DESERT SOUTHWEST AND INTO THE LOWER MISSISSIPPI VALLEY BY WEDNESDAY NIGHT AND THURSDAY. MOISTURE WILL SPREAD OVER THE CWA DURING THIS TIME...EXITING THURSDAY NIGHT/FRIDAY. THE H5 RIDGE BUILDS OVER THE EASTERN U.S. FRIDAY AND SATURDAY. && .AVIATION... LIGHT SHOWERS MOVING NE AND SHOULD EXIT THE STATE BY MID DAY. LOW CEILINGS WILL BE SLOW TO MOVE OUT AS PLENTY OF BACK SIDE MOISTURE LINGERS OVER NORTH AND CENTRAL GA THROUGH THIS EVENING. LOOKING FOR LIFR CEILINGS TO CONTINUE THROUGH 00Z BEFORE IMPROVING TO MVFR. WINDS WILL START OUT OF THE E-SE TURNING TO THE SW BY 15-18Z. THEY WILL CONTINUE TO TURN TO TH ENE BY 03-06Z MON. WIND SPEEDS WILL BE IN THE 6-12KT RANGE THIS MORNING INCREASING INTO THE 10-15KT RANGE THIS AFTERNOON WITH HIGHER GUST. VISIBILITIES WILL START IN THE MVFR TO IFR RANGE THIS MORNING IMPROVING TO VFR BY 15-18Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 40 64 38 64 / 60 5 0 0 5 ATLANTA 52 40 60 42 62 / 60 10 0 0 5 BLAIRSVILLE 47 34 56 32 57 / 90 20 0 0 5 CARTERSVILLE 52 37 56 34 61 / 80 10 0 0 10 COLUMBUS 58 40 63 39 66 / 30 10 0 0 5 GAINESVILLE 50 38 61 40 62 / 70 10 0 0 5 MACON 59 39 66 37 67 / 30 5 0 0 5 ROME 51 38 62 33 64 / 80 10 0 0 5 PEACHTREE CITY 54 38 61 31 62 / 60 10 0 0 5 VIDALIA 66 47 67 42 69 / 10 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Jan 17, 5:14 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 AM EST SUN JAN 17 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 514 AM EST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A WEAKENING LOW PRESSURE CENTER OVER ALABAMA WILL CONTINUE MOVING NORTHEAST INTO THE MID ATLANTIC STATES TONIGHT. SOME LIGHT SHOWERS WILL MOVE OUT OF THE AREA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:10 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 53 hr |
| Jan 17, 10:23 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 17 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.